MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572270
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an epic biliary endoscopic stent was implanted in the common bile duct during a stent placement procedure performed on (b)(6) 2018.According to the complainant, during deployment, the thumbwheel of the handle was being used; the stent was able to be released to an extent but then could not be fully released.A "slap" sound was heard and the distal part of the outer tube got separated.At this time the physician judged that the stent and delivery system could not be retrieved as it was, and the delivery system was cut with pliers where the handle meets the outer and inner tubes.The outer and inner tube were removed together with the endoscope.It was reported that after delivery system removal the stent was found to be placed in the originally planned location and the stent remained implanted to complete the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).An epic biliary delivery system was received for analysis; the stent was not returned.Visual examination of the returned delivery system found the blue outer sheath showed two separations.The first separation was located at 144 cm from the distal side of the marker band and the second separation was caused by the user cutting sheath at approximately 1 cm from the strain relief.The mid-sheath was also separated, where the user cut the device.The outer sheath also showed 1 kink located at 50cm from the distal end of the marker band.The inner shaft showed multiple kinks from the distal side of the marker band to the proximal side of the tip.No other issued with the device were noted.The damages noted to the delivery system were likely caused by procedural factors.Based on all gathered information, the investigation concluded that the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7960417
Report Number3005099803-2018-60761
Device Sequence Number1773462
Product Code FGE
UDI-Device Identifier08714729896890
UDI-Public08714729896890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2019
Device Model NumberM00572270
Device Catalogue Number56705
Device Lot Number0021174559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1